Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Birth Control- Ortho Evra
|tinkybell101 - Fri Apr 08, 2005 12:04 pm||
I had a question concerning Ortho-Evra. I am on Ortho-Evra and I decided not to skip the 4th week as I have before and instead I put on a new patch that week. I am currently on my 2nd patch, 2nd week and I have been experiencing menstrual flow and cramps. Is it possible for a woman to have a period even though she continued to use the patch? I am wondering if this is a cause for concern and whether I should go see my gyno.
|Dr. Tamer Fouad - Wed Jan 11, 2006 6:55 am||
Ortho Evra is a combination transdermal contraceptive patch that contains 6.00 mg norelgestromin and 0.75 mg ethinyl estradiol .
Ortho Evra when used according to the recommended use is associated with pregnancy rates were approximately 1 per 100 women-years. To achieve maximum contraceptive effectiveness, Ortho Evra must be used exactly as directed.
What you have experienced is probably break-through bleeding. In the event of breakthrough bleeding or spotting (bleeding that occurs on the days that Ortho Evra is worn), treatment should be continued. If breakthrough bleeding persists longer than a few cycles, a cause other than Ortho Evra should be considered.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.